Diarrhea from meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bluestbird
Regular Member


Date Joined Jul 2009
Total Posts : 27
   Posted 8/6/2009 11:17 AM (GMT -7)   
Sort of embarrassing but here it goes... I have had diarrhea for almost a month now. My regular doc said it is fine to take immodium so that is what I have been doing. But it seems very strange to me still... when I take the immodium the diarrhea will stop for one or two days but when I finally do have a bowel movement it is diarrhea.

The pdoc started me on Zoloft, which I have taken before, almost two months ago slowly increasing in 50 mg increments to 200 mg. A couple days before I saw her, I had been taking 200 mg for several days, I did have diarrhea but when she asked I didn't say anything because I figured it was something I ate.

My pdoc hasn't gotten back to me about this problem. But the last time I saw her the following meds were changed... tapered off Cymbalta, increased Zoloft from 200mg to 300mg, added Welbutrin, Klonopin & Lamictal unchanged.

I take synthroid and zoloft in the morning on an empty stomach before I get out of bed (pharmacist and pdoc both said this was fine). Take the Welbutrin with food around noon.

Anyone have similiar problems or any ideas for what I should do? Will this pass with time?

Thank you!

sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1432
   Posted 8/6/2009 4:01 PM (GMT -7)   

Hi blue,

I'm really not sure.  You can call your pharmacist and ask if any of these medications can cause that.  You mentioned that this seem to start since you were on the zoloft.  I would especially question that one.

Other than that, I do know that anxiety can be related to IBS if you are experienceing any of that.  That may be another thing to consider if this continues.  I see a GI and there is no harm in taking imodium for long periods of time.  Adjust the dosage as needed.  If you are small, you may only need half a dosage.

See what others say around here about the side effects of the BP medications.  Otherwise you can also try the IBS Forum for more help.

Good Luck.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:20 PM (GMT -7)
There are a total of 2,736,162 posts in 301,357 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
300 Guest(s), 8 Registered Member(s) are currently online.  Details
bluelyme, Ides, jennydancingfish, Xmaslover, platinumpixie, Tall Allen, julymorning, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer